# SDR ASWFSDO15OKC

- Difficulty date: February 7, 2006
- Submitted: February 22, 2006
- Operation: General aviation
- Aircraft: N373R
- Make and model: Amtr GLASAIRIII
- Aircraft time: 400 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Condition: Worn
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE PILOT STATED THAT DURING ROLLOUT AFTER LANDING A HOME BUILT GLASAIR III HE APPLIED THE BRAKES AND THE NOSE GEAR COLLAPSED.  THE PILOT SAID THE LANDING GEAR POSITION INDICATOR LIGHTS WERE GREEN PRIOR TO LANDING.  THE NOSE GEAR ACTUATOR WAS FOUND TO BE LEAKING FLUID.  DURING DISASSEMBLY OF THE ACTUATOR THE PISTON SEAL WAS FOUND TORN.  THE AIRCRAFT OWNER SUSPECTS THAT HYDRAULIC FLUID WAS BY PASSING THE PISTON DURING OPERATION BECAUSE OF THE TORN SEAL.  THE ACTUATOR DID NOT PRODUCE ENOUGH FORCE TO OVERCOME THE AIR LOAD ON THE NOSE GEAR TO LOCK THE NOSE GEAR DOWN.  THIS IS THE SUBJECT OF STODDARD-HAMILTON SERVICE BULLETIN 136.
